Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 4, NWS Elko, NV

February 12, 20254 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 12, 2025, 1:40 AM PST for 4 counties in Nevada. It took effect at Feb 13, 2025, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2025, 1:40 AM PST (09:40 UTC)
In effect from
Feb 13, 2025, 7:00 AM PST
Expired
Feb 13, 2025, 7:00 PM PST
In force
12 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS75 KLKN 120940
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
140 AM PST Wed Feb 12 2025

NVZ035-037-121745-
/O.NEW.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/
/O.CON.KLKN.CW.Y.0001.000000T0000Z-250212T1700Z/
White Pine-Southern Lander and Southern Eureka-
Including the cities of Hickison Summit, Eureka, Garden Pass,
Lund, Cherry Creek, Pinto Summit, Diamond Valley, Ely Airport,
Preston, Ely, Ruth, McGill, Eureka Airport, and Grass Valley
140 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS 
MORNING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY...

* WHAT...For the Cold Weather Advisory, very cold temperatures as 
  low as 10 below. For the Wind Advisory, south winds 20 to 30 mph 
  with gusts up to 50 mph expected.

* WHERE...White Pine, Southern Lander, Southern Eureka, and Northern 
  Nye Counties.

* WHEN...For the Cold Weather Advisory, until 9 AM PST this morning. 
  For the Wind Advisory, from 7 AM to 7 PM PST Thursday.

* IMPACTS...For Wednesday morning: Frostbite and hypothermia will 
  occur if unprotected skin is exposed to these temperatures. Very 
  cold temperatures can lead to hypothermia with prolonged exposure. 
  For Thursday: Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For Cold Weather Advisory: Use caution while traveling outside. Wear 
appropriate clothing, a hat, and gloves.

Keep pets indoors as much as possible.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

For Wind Advisory: Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

Secure outdoor objects.


&&

$$

NVZ040-041-121745-
/O.NEW.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/
Northwestern Nye-Northeastern Nye-
Including the cities of Duckwater, Blue Eagle Ranch, Tonopah,
Round Mountain, and Manhattan
140 AM PST Wed Feb 12 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northeastern Nye and Northwestern Nye Counties.

* WHEN...From 7 AM to 7 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-031-033-034-038-039-121700-
/O.CON.KLKN.CW.Y.0001.000000T0000Z-250212T1700Z/
Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East
Humboldt Range in Elko-Southwest Elko-South Central Elko-
Including the cities of Lamoille, Golconda, Jarbidge, Tuscarora,
Oasis, Midas, Lee, Gibbs Ranch, Winnemucca, Mountain City, Valmy,
Ruby Lake, Jiggs, Spring Creek, Owyhee, Elko, Charleston, West
Wendover, Ryndon, Dufferena, and South Fork
140 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS 
MORNING...

* WHAT...Very cold temperatures as low as 12 below.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, Southeastern Elko, Southwest Elko, and 
  Humboldt Counties.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures. Very cold temperatures can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

Bongard
4 follow-up statements
419 
WWUS75 KLKN 121659
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
859 AM PST Wed Feb 12 2025

NVZ035-037-131200-
/O.CAN.KLKN.CW.Y.0001.000000T0000Z-250212T1700Z/
/O.CON.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/
White Pine-Southern Lander and Southern Eureka-
Including the cities of Ruth, Lund, Grass Valley, Eureka Airport,
Cherry Creek, Garden Pass, Ely Airport, Preston, Pinto Summit,
McGill, Eureka, Ely, Diamond Valley, and Hickison Summit
859 AM PST Wed Feb 12 2025

...A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST THURSDAY MORNING 
UNTIL 7 PM PST THURSDAY EVENING...
...COLD WEATHER ADVISORY IS CANCELLED...

* WHAT...Sustained south winds 20 to 30 mph, with gusts near 50 mph 
  expected.

* WHERE...White Pine and Southern Lander and Southern Eureka 
  Counties.

* WHEN...From 7 AM PST Thursday morning until 7 PM PST Thursday 
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-031-033-034-038-039-121800-
/O.CAN.KLKN.CW.Y.0001.000000T0000Z-250212T1700Z/
Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East
Humboldt Range in Elko-Southwest Elko-South Central Elko-
Including the cities of Lee, Golconda, Oasis, Charleston, Gibbs
Ranch, Elko, Mountain City, Valmy, West Wendover, Midas,
Dufferena, Winnemucca, Ryndon, Tuscarora, Ruby Lake, Jiggs,
Jarbidge, South Fork, Owyhee, Spring Creek, and Lamoille
859 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY IS CANCELLED...

The threat has ended.

$$

NVZ040-041-131200-
/O.CON.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/
Northwestern Nye-Northeastern Nye-
Including the cities of Round Mountain, Blue Eagle Ranch,
Manhattan, Duckwater, and Tonopah
859 AM PST Wed Feb 12 2025

...A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST THURSDAY MORNING 
UNTIL 7 PM PST THURSDAY EVENING...

* WHAT...Sustained south winds 20 to 30 mph, with gusts near 50 mph 
  expected.

* WHERE...Northeastern Nye and Northwestern Nye Counties.

* WHEN...From 7 AM PST Thursday morning until 7 PM PST Thursday 
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BS
633 
WWUS75 KLKN 130911
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
111 AM PST Thu Feb 13 2025

NVZ035-037-040-041-140015-
/O.CON.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Pinto Summit, Eureka Airport, Lund,
Manhattan, Tonopah, Preston, Garden Pass, Duckwater, Diamond
Valley, McGill, Round Mountain, Cherry Creek, Grass Valley,
Eureka, Blue Eagle Ranch, Ely, Ruth, Ely Airport, and Hickison
Summit
111 AM PST Thu Feb 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 7 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Bongard
842 
WWUS75 KLKN 140113
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
513 PM PST Thu Feb 13 2025

NVZ035-037-040-041-140300-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-250214T0300Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Manhattan, Eureka Airport, McGill, Round
Mountain, Garden Pass, Ely Airport, Hickison Summit, Cherry
Creek, Blue Eagle Ranch, Duckwater, Preston, Tonopah, Diamond
Valley, Ruth, Eureka, Lund, Pinto Summit, Ely, and Grass Valley
513 PM PST Thu Feb 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

96
886 
WWUS75 KLKN 140245
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
645 PM PST Thu Feb 13 2025

NVZ035-037-040-041-140345-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-250214T0300Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Manhattan, Eureka Airport, McGill, Round
Mountain, Garden Pass, Ely Airport, Hickison Summit, Cherry
Creek, Blue Eagle Ranch, Duckwater, Preston, Tonopah, Diamond
Valley, Ruth, Eureka, Lund, Pinto Summit, Ely, and Grass Valley
645 PM PST Thu Feb 13 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Latest observations from automated weather stations around the 
region indicate that winds have subsided below advisory criteria. 
Therefore the wind advisory will be allowed to expire at 7 PM.

$$

96

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 11, 12:13 PM PST, 13 hours 27 minutes earlier.

Area forecast discussion, Feb 11, 12:13 PM PST, 13 hours 27 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1213 PM PST Tue Feb 11 2025

.SYNOPSIS...
A cold front will pass through Northeastern Nevada this afternoon
into this evening, resulting in isolated snow showers. Low
temperatures tonight will be around fifteen degrees below normal
for this time of year. The next storm system will impact Northern
and Central Nevada Thursday through Friday night, resulting in
periods of snow.

&&

.SHORT TERM...Tonight through Wednesday night
A cold front will move southeastward through Northeastern Nevada
this afternoon into this evening, resulting in isolated snow
showers. Little to no snow accumulations are expected. Low
temperatures across Northern and Central Nevada tonight will be
around fifteen degrees below seasonal values. Minimum apparent
temperatures tonight will be below zero in the coldest valleys.
These very cold temperatures will impact the homeless and people
without adequate heating. Frostbite may occur if unprotected skin
is exposed to these very cold temperatures, especially for a
prolonged period of time. A Cold Weather Advisory is in effect for
most of Northern and Central Nevada from 12 AM PST tonight until
9 AM PST Wednesday morning. Here are probabilities of minimum
temperatures of 3 degrees or lower for select locations in
Northern and Central Nevada on Wednesday, February 12th, 2025:

Eureka - 96%
Ely - 95%
Jackpot - 90%
Battle Mountain - 80%
Winnemucca - 75%
Wells - 70%
Spring Creek - 60%
Owyhee - 60%
Elko - 55%
Carlin - 50%

A short wave ridge of high pressure will move eastward across the
Silver State Wednesday. High temperatures throughout Northern and
Central Nevada Wednesday afternoon will be around ten degrees
below normal for this time of year. Precipitation ahead of a storm
system will begin to approach the service area Wednesday night.

.LONG TERM...Thursday through next Tuesday
Thursday all eyes are on the upper trough off the west coast as
it makes its way into the Great Basin with precipitation arriving
across the area by late evening. Models have been, and are still
having a difficult time with this system as temperatures, snow
levels, forecast heights, and frontal deformation and lift have
been highly variable run to run, with evening and overnight runs
colder/more snowy than the daytime runs. The only consistent
element that has shown high confidence is the amount of moisture
this system will deliver for both northern and central NV as
forecast QPF has been averaging 0.15” to 0.40” for the valleys,
0.30” to 0.60” for the passes and summits, of which the higher
amounts will be favored for the US-50 corridor. Mountains could
see from 0.8” to up 1.60” with the Ruby/E Humboldt Range seeing
the highest totals. Snow amounts above 6500 feet have been more
consistent with the mountains seeing 6” to 20” of new snow and
higher elevation passes across central Nevada could see up to 3”
to 8” of snow, northern Nevada passes and summits will be slightly
less at 2” to 6” of snowfall. The main question with this system
will be if accumulating snowfall can fall below 6500 feet. This
Winter has been a struggle to get QPF and Cold air into the
valleys at the same time, and this system will continue this trend
given all the mixed messages in the models. The overall system
track also does not favor cold air advection into Nevada, meaning
any cold air and thus snow accumulations will have to be
dynamically created frontogenetically through convection, however
timing will be key, as while models have shown this occurring but
every run has a different area impacted. All of this is leading
to a lower than normal confidence forecast for late week for the
valleys as current estimates are a trace to 2” will be possible
for the valleys. In the wake of this first system ridging will
move in for Sunday bringing a break in the precipitation chances,
but as this ridge quick slides east model consensus which has been
week at best falls apart Monday as the GFS shows another quick
hitting shortwave trough moving through NV, while the GFS favors
continued ridging and quiet conditions. Temperatures Wednesday
will be brisk with morning lows near zero to the teens, with highs
only warming to the mid 20s to mid 30s. Thursday through Monday
temperatures warm into the low 40s to low 50s for highs with
morning lows in the teens to low 30s.

&&

.AVIATION...
VFR conditions forecast to be the primary flight conditions at
all terminal sites through Wednesday under clearing skies with
Light and variable winds.

&&

.LKN Watches/Warnings/Advisories...
Cold Weather Advisory from midnight tonight to 9 AM PST
Wednesday Humboldt...Northern Elko...Ruby Mountains and East
Humboldt Range in Elko...South Central Elko...Southeastern
Elko...Southern Lander and Southern Eureka...Southwest Elko...
White Pine.

&&

87/98/98

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:01 AM PSTWinter Storm WarningLKNElko, White Pine64 hr
Feb 12, 2:01 AM PSTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine64 hr

Nearby

Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.